Seratonin Syndrome

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

Seratonin Syndrome

Postby Nytviolet on September 5th, 2014, 11:22 pm

I recently came across an article about seratonin syndrome, which can be caused by any drug that increases seratonin levels in yet brain. Drugs mentioned were SSRI , antidepressants, pain killers, and several others. One of the symptoms cited was MUSCLE TWITCHING. Has anyone read about this? I'd be curious to see how many of our group take a med that could cause this. It can also cause ANKLE CLONUS. The good news is that it's reversible by reducing or stopping the med. Worth a read: http://www.mayoclinic.org/diseases-cond ... n-20028946
2 Timothy 1:7 For God hath not given us the spirit of fear; but of power, and of love, and of a sound mind.
User avatar
Nytviolet
Selfless giver of time
Selfless giver of time
 
Posts: 122
Joined: June 11th, 2014, 11:48 pm

Re: Seratonin Syndrome

Postby German2 on September 6th, 2014, 8:38 am

Dear Nytviolet,

a Serotonine Syndrome is a very acute situation where twiches might be the minor problem. I have been into this and believe me...it is really like going crazy and you cannot stand this for a longer than a few hours. I am taking a SSRI and I got a medication in hospital (which is now taken from the market in Germany since a few weeks) which also floods your brain with serotonine. This was too much. I screamed for help for about an hour until somebody had the idea that s.th would be wrong with my medication. I would have tried to jump out of the window if not my husband prevented me from this..They gave me a serotonine antagonist and after a few minutes I calmed down. You always have to be careful if you take a SSRI to combine with certain meds...
German2
Saint
Saint
 
Posts: 549
Joined: March 3rd, 2014, 9:51 am

Re: Seratonin Syndrome

Postby German2 on September 6th, 2014, 8:41 am

....in this article there is mentioned "Severe serotonin syndrome can be life-threatening", You won't miss, if you are into this...
German2
Saint
Saint
 
Posts: 549
Joined: March 3rd, 2014, 9:51 am

Re: Seratonin Syndrome

Postby Nytviolet on September 6th, 2014, 10:20 am

German2 wrote:....in this article there is mentioned "Severe serotonin syndrome can be life-threatening", You won't miss, if you are into this...


That sounds horrific!! Perhaps there is a milder form of it though... Just thinking out loud. Do you feel your experience with SS caused any of your current issues?
2 Timothy 1:7 For God hath not given us the spirit of fear; but of power, and of love, and of a sound mind.
User avatar
Nytviolet
Selfless giver of time
Selfless giver of time
 
Posts: 122
Joined: June 11th, 2014, 11:48 pm

Re: Seratonin Syndrome

Postby German2 on September 6th, 2014, 11:42 am

It IS horrofic. And you need very quick help. In my case they didn't take me serious as I screemed for help, because they thought I am just crazy for I take antidepressant. They had given me a simple stomach med, working towards serotonin synapsis. That was the mistake. I don't know the english name. In the side effects it is mentioned that you don't have to take it together with SSRI otherwise it could come to Serotonine Syndrome..So it was the fault of the doctors. I told them before that I take this. But in the end they did not want to admit that they have made mistake...Anyway..In the end they helped me.

Of course some antidepressants can cause muscle problems and even twiching. In the side effects of SSRI which I am taking is mentioned among others muscle twichting or myoklonus. But I personally don't have the impression that it got worse after taking it. Though I have nowadays much more mucsle problems than I had before. My neuro told me this could be a side effect. If this is a "mild serotonin syndrom"...well I am not an expert. I just don*t think so. Serotonin Syndrom is a crisis.
German2
Saint
Saint
 
Posts: 549
Joined: March 3rd, 2014, 9:51 am

Re: Seratonin Syndrome

Postby Nytviolet on September 6th, 2014, 2:35 pm

Hi German,
Like most of us on here, I'm always looking for answers... if I see ANYTHING that is a potential cause of twitching or weakness, I'm on it like white on rice! I've also recently joined another forum which has a small group of BFS'ers as well as people with MS, ME/CFS, etc. and I'm seeing so many people that are waiting YEARS for a diagnosis. When I was younger, I spent about 2 years on Zoloft, and that may have been around the time my fascic began, but I honestly can't remember. So sorry you had to deal with SS... I'll be you're glad that it's over. Best Wishes :)
2 Timothy 1:7 For God hath not given us the spirit of fear; but of power, and of love, and of a sound mind.
User avatar
Nytviolet
Selfless giver of time
Selfless giver of time
 
Posts: 122
Joined: June 11th, 2014, 11:48 pm

Re: Seratonin Syndrome

Postby Dennis_dw on September 30th, 2014, 10:47 am

The first time I had muscle where long before the fasciculations etc... On new years eve 2010 when I took XTC (MDMA) and everything was cramping that I almost got tears in my eye's It started in my toes and went up my whole leg.


I don't use drugs often. I think I can still count it on hand's and feet, most things where just in my experimental phase. But I do XTC once in a while when there is a good party and I know that it does not have a good effect on all the symptoms afterwards. On the night itself I drink a lot of water, no alcohol caffeine etc... And I mostly have a good time (As long as the music is good)

When it starts to fade I have a lot of fascinations, shaking etc. But I also have this when I have a normal fever or cold and since your temperature gets higher taking amphetamines its no surprise.

About SSRI's I took them for 6 months (Sertraline) they where like tic tacs they did nothing, no side effects except that I had no sexual drive anymore or a hard ... that would not go away and wouldn't work, so that's gradually stopped taking them.


Then Xanax (alprazolam) and Rivothril (klonazepam): There are the pills that help you with anxiety and make you sleep but after a while they start messing with your sleep, nervous if you don't take them, a unnatural sleep so you wake up as tired as you went to sleep...


So I stopped taking all medication, I still have rivotril when I really need to get some sleep or have troubles with my fasciculations or stress but now it has been 2 months ago already.


To be honest I think all these drugs/medications are garbage! I try to avoid them as much as possible, I wouldn't be suppressed if the fasciculations where linked to depression, serotonin, dopa-mine deficiency.
User avatar
Dennis_dw
Member
Member
 
Posts: 27
Joined: April 30th, 2014, 6:28 pm
Location: Belgium (flemish)

Re: Seratonin Syndrome

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: No registered users and 9 guests